Thunderstorm Wind, Upshur
- When
- May 2, 8:11 PM CST
- Where
- Upshur County, Pritchett
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -95.020
Trees were downed.
An upper level storm system across northeast Oklahoma continued to drift north into southeast Kansas during the afternoon hours of May 2nd. large hail and damaging wind gusts were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level storm system across northeast Oklahoma continued to drift north into southeast Kansas during the afternoon hours of May 2nd. The tail end of this system affected portions of northeast Texas during the evening hours and as a result...large hail and damaging wind gusts were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 8:02 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 902 PM CDT WED MAY 2 2007 .DISCUSSION... UPDATED ZONES FOR POPS/WX/QPF WITH BOW ECHO THREAT NOW ENTERING WESTERN COUNTIES. EXPECT THIS SYSTEM TO MAIN STRENGTH FOR NOW...POSSIBLY WEAKING TO BELOW SEVERE BY MIDNIGHT AS IT MOVES OVER THE EASTERN HALF. ZONES OUT SHORTLY. && .AVIATION... DANGEROUS BOW ECHO PROPAGATING ACROSS THE CWA WITH HEAVY RAIN AND WINDS GUSTING TO BETTER THAN 60KTS POSSILBE. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 77 65 84 / 100 70 60 20 MLU 64 80 65 78 / 90 60 70 30 DEQ 63 74 61 81 / 100 70 60 20 TXK 63 74 64 82 / 100 70 60 20 ELD 63 79 64 79 / 100 60 70 30 TYR 65 77 66 86 / 100 70 50 10 GGG 64 77 66 85 / 100 70 50 10 LFK 66 79 67 88 / 90 70 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 806 PM CDT WED MAY 2 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 806 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TONIGHT... NUMEROUS SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AS A LARGE BOW ECHO PUSHES IN ACROSS THE ENTIRE FOUR STATE AREA FROM WEST TO EAST. DAMAGING WINDS IN EXCESS OF 80 MILES PER HOUR WILL BE POSSIBLE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA THIS EVENING ALONG WITH LOCALLY HEAVY RAINFALL AND NEARLY CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING. THIS IS A PARTICULARLY DANGEROUS EVENT WITH WIDESPREAD WIND DAMAGE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS MAY BECOME MORE NUMEROUS ACROSS EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA THURSDAY MORNING...AHEAD OF AN UPPER LEVEL DISTURBANCE. ADDITIONAL STORMS WILL DEVELOP AND BECOME MORE NUMEROUS OVER SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA THURSDAY AFTERNOON AS THIS DISTURBANCE ENTERS EAST TEXAS THURSDAY EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TONIGHT. 24
The Shreveport radar (KSHV), 113 km away, was scanning. The volume nearest the first event began at 02:12 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Trees were downed.
Hail reported in south part of Tyler, Texas.
Hail reported in the southwest part of Tyler, Texas.
Hail reported on East Loop 323.
Trees were downed just west of town on Hwy 21.
Trees downed on FM 225.
Powerlines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27152, 27149, 27150, 27151, 27153, 27154, 27155.